MAUDE Adverse Event Report: MICROVENTION, INC VIA-17 MICROCATHETER; CATHETER, CONTINUOUS FLUSH

MICROVENTION, INC VIA-17 MICROCATHETER; CATHETER, CONTINUOUS FLUSH
Model Number VIA-17-154-01-MVI2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 04/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the physician was treating a left acom aneurysm in a patient with very tortuous anatomy in the distal ica.While resheathing the intrasaccular flow disruption device to exchange for a smaller sized device, the aneurysm ruptured.The physician was able to deploy and insert the smaller device into the aneurysm.The procedure was completed by thrombectomy using aspiration and stentriever, additional medication also given.Patient is in comfort care.
 
Additional Manufacturer Narrative
The device was discarded at the user facility and not returned to the manufacturer for evaluation.Procedural or medical imaging was not provided.The aneurysm rupture as described could not be confirmed.Without the return and physical evaluation of the device, the investigation is unable to determine if a condition existed that would have caused or contributed to the reported event.If imaging is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies aneurysm rupture as a potential complication associated with the use of the device.
 
Additional Manufacturer Narrative
Items returned: n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications: potential complications include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, vascular thrombosis and neurological deficits including stroke and death.Procedure: catheterization of the lesion: 1.Using standard interventional procedures, access the vessel with a guide catheter.The guide catheter should have an inner diameter large enough to allow for contrast injection while the microcatheter is in place.2.Attach a rotating hemostatic valve (rhv) to the hub of the guide catheter.Attach a three-way stopcock to the side arm of the rhv and then connect a line for continuous infusion of flush solution.3.Select the appropriate via microcatheter size depending on the size of the device that will be will be delivered.4.Gently remove the via microcatheter packaging coil from the pouch.Flush the packaging coil with sterile flush solution through the female luer attached to the coil.Once hydrated, do not allow the catheter to dry; place in basin of sterile saline solution if needed.5.Prepare an appropriately sized guidewire and insert into the microcatheter per the manufacturer¿s instructions.6.Introduce the guidewire and microcatheter as a unit into the guiding catheter until the distal tip of the guide catheter has been reached.Alternatively advance the guidewire and microcatheter until the desired site has been reached.Verify catheter position using fluoroscopy.7.After the microcatheter has been positioned inside the lesion, remove the guidewire.8.Flush the id of the microcatheter with sterile flush solution by attaching a syringe to the catheter hub 9.Attach a second rhv to the hub of the microcatheter.Attach a one-way stopcock to the sidearm of the second rhv and connect the flush solution line to the stopcock.10.Open the stopcock to allow flush through the microcatheter with sterile flush solution.The physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
No additional information provided.

Brand Name
VIA-17 MICROCATHETER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16796501
Report Number2032493-2023-00682
Device Sequence Number20442213
Product Code DQY
UDI-Device Identifier00842429106402
UDI-Public(01)00842429106402(11)220329(17)250228(10)0000171343
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberVIA-17-154-01-MVI2
Device Catalogue NumberVIA-17-154-01
Device Lot Number0000171343
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale